Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 15, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 23, 1996, 2:48 PM CDT for Brewster County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 1996, 2:48 PM CDT (19:48 UTC)
- Expired
- Jun 23, 1996, 4:50 PM CDT
- In force
- 2 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Brewster County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.8 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1366 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 231949 FFWMAF TXC043-232150- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 248 PM CDT SUN JUN 23 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 450 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TEXAS ...NORTHERN BREWSTER COUNTY NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED JUST UNDER 2 INCHES OF RAIN HAD FALLEN OVER THE CITY OF ALPINE THAT COULD CAUSE LOCALIZED FLASH FLOODING. THE THUNDERSTORMS IN NORTHERN BREWSTER COUNTY STRETCHED FROM NEAR ALPINE TO 8 MILES WEST OF MARATHON. MOVEMENT WAS SLOW TO THE SOUTHEAST. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 2:45 PM CDT, 3 minutes earlier.
Area forecast discussion, Jun 23, 2:45 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 245 PM CDT SUN JUN 23 1996 A FEW STORMS FIRING OVER THE WARNING AREA MTN REGIONS. ALSO LATEST VISIBLE SATL IMAGERY SHOWS MORE CU FORMING MOSTLY EAST OF MIDLAND. FROM WATER VAPOR PERSPECTIVE..THE BEGINNING OF A SIGNIFICANT W/COAST TROF FORMING FROM UPPER LOW SW OF BRITISH COLUMBIA. A WEAK MOISTURE PLUME EAST OF AN UPPER LEVEL DRY PUSH WAS LOCATED FROM THE CNTL TO THE WRN GREAT LAKES. THE BEST MID/UPPER LEVEL MOISTURE CONCENTRATION WAS FROM SOUTH OF THE TX BIG BEND TO THE ERN GREAT PLAINS. 18Z SFC ANALYSIS HAS RATHER MOIST AIR IN PLACE OVER THE CWA WITH 60 DEWPOINTS FAR WEST AS CNM. AS WITH PREVIOUS DISCO..THE SOUNDING THIS MORNING SHOWS LESS CAPPING ROUND 700MB HENCE BETTER POPS TODAY/NITE. THE FCST MODELS INITIALIZED FINE. THE ETA/AVN THIS FCST MORE IN AGREEMENT SOLUTION WISE THIS TIME AROUND. ALL MODELS PREDICT RATHER STRONG LATE SEASON TROFFING ALONG THE W COAST THIS WEEK. THIS WILL TEND TO KEEP THIS REGION IN A SWLY UPPER FLOW. THE AVERAGE UPPER LEVEL HEIGHT DON'T SHOW AS MUCH CHANGE. HOWEVER..THE STRING OF 100 DEGREE DAYS SHUD COOL TO THE 90S. THE MODELS SHOW SUFFICIENT LOW LEVEL MOISTURE OVER THE REGION THRU TMRW. THE 7H TEMPS DO REBOUND SO ADDITIONAL CNVCTN WILL BECOME MORE ISOLATED. WILL FOLLOW PREVIOUS TREND WITH TEMPS..THE MODELS NOT TO BAD IN THAT REGARD. COOR WITH LBB. COMMENTS ARE WELCOME... CNM 67/20 MAF 69/20 MRF 62/20 P07 73/20 BOYD
In the hours before
Special weather statement, Jun 23, 11:57 AM CDT, 2 hours 51 minutes before
NMZ027>029-TXZ045>048-050>052-057>063-067>070-074-075-079>082-240500- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MIDLAND TX 1157 AM CDT (1057 AM MDT) SUN JUN 23 1996 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN WEST TEXAS: ANDREWS CULBERSON GLASSCOCK MARTIN REAGAN UPTON BORDEN DAWSON HOWARD MIDLAND REEVES WARD BREWSTER ECTOR JEFF DAVIS PECOS SCURRY WINKLER CRANE GAINES LOVING PRESIDIO TERRELL AND IN SOUTHEAST NEW MEXICO: EDDY LEA SYNOPSIS: THE PRESENCE OF LOW LEVEL MOISTURE...A SLIGHTLY COOLER MIDDLE ATMOSPHERE...AND DAYTIME HEATING WILL HELP MORE SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP LATER THIS AFTERNOON AND EVENING. RELATIVELY WEAK ATMOSPHERIC DYNAMICS SHOULD KEEP MOST OF THESE STORMS BELOW SEVERE LIMITS...BUT SMALL HAIL AND GUSTY WINDS ARE POSSIBLE. THE SLOW MOVEMENT OF THESE STORMS WILL ALLOW LOCALLY HEAVY RAINFALL TO OCCUR. SPOTTER ACTIVATION IS NOT ANTICIPATED. BOYD
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:21 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 64 min |
| Jun 23, 4:28 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 32 min |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.